Advanced search
Start date
Betweenand

Assessing control of epidemics using mathematical and computer models

Abstract

Mathematical models, when based on solid foundations of Biology, can quantitatively describe biological phenomena. In the case of branches of Biology that study disease transmission, the actors are different species of animals and parasites. Methods of mathematical modeling involving populations and flows among sub-populations (as, for example, the natural history of the disease) are appropriate whenever disease causing parasites are propagated in specific populations. The mathematical biology structured in population dynamics can describe biological phenomena such as epidemics of infectious diseases in humans and animals. These mathematical models can be calibrated for a specific disease and then used to evaluate different forms of control and disease prevention with the aim of providing knowledge to choose the most efficient and effective control mechanisms. We can also analyze the minimization of undesirable effects of any chemotherapy, whether in individuals, or in vectors and parasites. Evaluating the control of epidemics in humansand in livestock animals isthe scope of mathematical biology in this project.Brazil is situated in tropical, sub-tropical and temperate regions, where the conditions are favorable for spreading out of infections diseases. In tropical and subtropical regions, due to favorable conditions of humidity and temperature, there are observed recurrent epidemiological outbreaks of vector-borne diseases. However, in temperate regions, due to the increase of temperature caused by global warming up, outbreaks of tropical diseases have expanded their borders. This field of research has made great strides, and a mathematical treatment with good prospects of practical applications in regard to public health in Brazil is of obvious importance. Another important aspectis the fact that Brazil is known having an intense livestock activities. This shows the importance of taking care of its production, and in evaluating methods to control pests and the spread of infection, such as foot-mouth-disease and equine infectious anemia. This project addresses quantitative methods applied to epidemiology and immunology (human and animal). To this end, this project joins researchers form several institutions in the State of São Paulo and elsewhere, as well as other countries. (AU)

Articles published in Agência FAPESP Newsletter about the research grant:
Articles published in other media outlets (0 total):
More itemsLess items
VEICULO: TITULO (DATA)
VEICULO: TITULO (DATA)

Scientific publications (18)
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
DA SILVA FILHO, CICERO ALFREDO; BOLDRINI, JOSE LUIZ. An analysis analysis of an optimal control problem for mosquito populations. NONLINEAR ANALYSIS-REAL WORLD APPLICATIONS, v. 42, p. 353-377, AUG 2018. Web of Science Citations: 0.
DOS REIS, CELIA A.; FLORENTINO, HELENICE DE O.; COLON, DIEGO; FLEURY ROSA, SUELIA R.; CANTANE, DANIELA R. An approach of the exact linearization techniques to analysis of population dynamics of the mosquito Aedes aegypti. MATHEMATICAL BIOSCIENCES, v. 299, p. 51-57, MAY 2018. Web of Science Citations: 0.
HELENICE O. FLORENTINO; DANIELA R. CANTANE; FERNANDO L.P. SANTOS; CÉLIA A. REIS; MARGARIDA V. PATO; DYLAN JONES; MARIANNA CERASUOLO; ROGÉRIO A. OLIVEIRA; LUIZ G. LYRA. GENETIC ALGORITHM FOR OPTIMIZATION OF THE AEDES AEGYPTI CONTROL STRATEGIES. Pesquisa Operacional, v. 38, n. 3, p. 389-411, Dez. 2018.
YANG, HYUN MO. The transovarial transmission in the dynamics of dengue infection: Epidemiological implications and thresholds. MATHEMATICAL BIOSCIENCES, v. 286, p. 1-15, APR 2017. Web of Science Citations: 4.
CASTRO MORALES, FIDEL ERNESTO; VICINI, LORENA; HOTTA, LUIZ K.; ACHCAR, JORGE A. A nonhomogeneous Poisson process geostatistical model. STOCHASTIC ENVIRONMENTAL RESEARCH AND RISK ASSESSMENT, v. 31, n. 2, p. 493-507, FEB 2017. Web of Science Citations: 1.
DE ARAUJO, ANDERSON L. A.; BOLDRINI, JOSE L.; CALSAVARA, BIANCA M. R. An analysis of a mathematical model describing the geographic spread of dengue disease. Journal of Mathematical Analysis and Applications, v. 444, n. 1, p. 298-325, DEC 1 2016. Web of Science Citations: 2.
GUIRALDELLO, RAFAEL T.; MARTINS, MARCELO L.; MANCERA, PAULO F. A. Evaluating the efficacies of Maximum Tolerated Dose and metronomic chemotherapies: A mathematical approach. PHYSICA A-STATISTICAL MECHANICS AND ITS APPLICATIONS, v. 456, p. 145-156, AUG 15 2016. Web of Science Citations: 0.
YANG, HYUN MO; BOLDRINI, JOSE LUIZ; FASSONI, ARTUR CESAR; SOUZA FREITAS, LUIZ FERNANDO; GOMEZ, MILLER CERON; BARBOZA DE LIMA, KARLA KATERINE; ANDRADE, VALMIR ROBERTO; RIBAS FREITAS, ANDRE RICARDO. Fitting the Incidence Data from the City of Campinas, Brazil, Based on Dengue Transmission Modellings Considering Time-Dependent Entomological Parameters. PLoS One, v. 11, n. 3 MAR 24 2016. Web of Science Citations: 5.
YAO, GUANGMING; DUO, JIA; CHEN, C. S.; SHEN, L. H. Implicit local radial basis function interpolations based on function values. Applied Mathematics and Computation, v. 265, p. 91-107, AUG 15 2015. Web of Science Citations: 8.
ENTRINGER, ARIANE PIOVEZAN; BOLDRINI, JOSE LUIZ. A PHASE FIELD alpha-NAVIER-STOKES VESICLE-FLUID INTERACTION MODEL: EXISTENCE AND UNIQUENESS OF SOLUTIONS. DISCRETE AND CONTINUOUS DYNAMICAL SYSTEMS-SERIES B, v. 20, n. 2, p. 397-422, MAR 2015. Web of Science Citations: 0.
YANG, HYUN MO. A MATHEMATICAL MODEL TO ASSESS THE IMMUNE RESPONSE AGAINST TRYPANOSOMA CRUZI INFECTION. JOURNAL OF BIOLOGICAL SYSTEMS, v. 23, n. 1 MAR 2015. Web of Science Citations: 1.
FIORENTINO, HELENICE O.; CANTANE, DANIELA R.; SANTOS, FERNANDO L. P.; BANNWART, BETTINA F. Multiobjective Genetic Algorithm applied to dengue control. MATHEMATICAL BIOSCIENCES, v. 258, p. 77-84, DEC 2014. Web of Science Citations: 5.
ASSUNCAO, WELINGTON VIEIRA; BOLDRINI, JOSE LUIZ. GLOBAL SOLUTIONS OF A MODEL OF PHASE TRANSITIONS FOR DISSIPATIVE THERMOVISCOELASTIC MATERIALS. Electronic Journal of Differential Equations, SEP 11 2013. Web of Science Citations: 0.
BOLDRINI, JOSE LUIZ; ROJAS-MEDAR, MARKO ANTONIO; ROJAS-MEDAR, MARIA DRINA. EXISTENCE AND UNIQUENESS OF STATIONARY SOLUTIONS TO BIOCONVECTIVE FLOW EQUATIONS. Electronic Journal of Differential Equations, APR 29 2013. Web of Science Citations: 0.
RODRIGUES, DIEGO SAMUEL; DE ARRUDA MANCERA, PAULO FERNANDO. MATHEMATICAL ANALYSIS AND SIMULATIONS INVOLVING CHEMOTHERAPY AND SURGERY ON LARGE HUMAN TUMOURS UNDER A SUITABLE CELL-KILL FUNCTIONAL RESPONSE. Mathematical Biosciences and Engineering, v. 10, n. 1, p. 221-234, FEB 2013. Web of Science Citations: 4.
T.N. VILCHES; C.P. FERREIRA. Um modelo para a dengue com influência sazonal. TEMA (São Carlos), v. 14, n. 3, p. 279-290, Dez. 2013.
DE ARAUJO, ANDERSON LUIS A.; BOLDRINI, JOSE LUIZ. A note on immersions of domains of fractional powers of certain sectorial operators in Sobolev spaces. Applied Mathematics Letters, v. 25, n. 12, p. 2105-2109, DEC 2012. Web of Science Citations: 1.

Please report errors in scientific publications list by writing to: cdi@fapesp.br.